MAUDE Adverse Event Report: EXACTECH, INC. MCS GXL LINER 5/15 DEG 5052X28; SEE H10

EXACTECH, INC. MCS GXL LINER 5/15 DEG 5052X28; SEE H10
Catalog Number 104-28-44
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Osteolysis (2377)
Date of Event 04/06/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via legal documentation that a patient had a revision of right hip arthroplasty from another device for: status post right tha performed approx.14 years ago, it was found that there was a cyst of the superior aspect of the acetabulum.However, the acetabular component was found to be rigid in its fixation.Osteolytic lesion on superior aspect of acetabulum.The patient was revised to an exactech hip device on (b)(6) 2008 and then approximately 7 years, 9 months later experienced a second revision.On (b)(6) 2016 the patient was revised to an exactech cocr femoral head 36mm, and the poly liner and acetabular component of a competitor.Revision operative report of (b)(6) 2016- postoperative diagnosis-failed tha with massive osteolysis both retroacetabular and proximal femoral.Significant amount of osteolysis around acetabulum.Had polyethylene wear and underwent a head liner exchange in 2008.Had early wear of this polyethylene liner such that it created significant osteolysis behind his acetabulum and in his proximal femur.Procedure: there were signs of significant polyethylene debris.Debridement of proximal femoral osteolysis.Significant amount of osteolysis around the acetabulum and acetabular component.Devices were trailed and then implanted.A dressing was applied, and the patient was placed in an abduction pillow.No complications.There is no other patient demographic or medical history available.There is no device return.There are no photos or other images of the device provided.No other information is available.
 
Additional Manufacturer Narrative
D2b.Prosthesis, hip, semi-constrained, metal/polymer, porous uncemented.D10.Concomitants: (b)(6)- 100-28-00 - cocr femoral head 28mm +0mm neck, (b)(6)- 606-01-10 - opteform rt allograft -10cc, (b)(6)- 650-00-10 - optecure 10cc rt, (b)(6)- 650-00-10 - optecure 10cc rt, these devices are used for treatment not diagnosis.Pending investigation.There is no other information available.
 
Additional Manufacturer Narrative
H10.H6.Investigation results- the revision reported in (b)(4)was most likely the result of prosthesis wear and osteolysis approximately 21 years after the initial surgery and 7 years after a revision procedure to replace the original acetabular liner and inject bone graft on the acetabular side.Possible contributing factors to the wear and osteolysis include patient-related conditions secondary to age, previous history of osteolysis, and edge-loading.However, the wear and osteolysis cannot be confirmed as the devices were not available for evaluation and no pictures or radiographs were provided at the time of this evaluation.There is no other information available.

Brand Name
MCS GXL LINER 5/15 DEG 5052X28
Common Device Name
SEE H10
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523771140
MDR Report Key17855684
Report Number1038671-2023-02428
Device Sequence Number3453436
Product Code LPH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K051556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2011
Device Catalogue Number104-28-44
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2023
Supplement Date Received by Manufacturer11/17/2023
10/01/2026
Initial Report FDA Received Date10/02/2023
Supplement Report FDA Received Date11/30/2023
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/05/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1728-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale